MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF14, 5X75 KII FIOS ADVFIX DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF14, 5X75 KII FIOS ADVFIX DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF14
Medical Device Problem Codes Material Fragmentation (1261); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Procedure performed: unknown.Event description: in a [age] year-old patient treated for adnexal torsion, when the trocar is used, the tip is bent allowing not its introduction after incision.Clinical consequences: change of introducer.No consequences for the patient.Additional information received by email from the customer on 05may2020: the operation was an adnexal torsion support, the incident was identified when trying to use the device for insertion.The obturator was well in the canula at the time of use.Normal use of the device has been described without the application of excessive force.Intervention: change of introducer.Patient status: no patient injury or illness occurred associated with the complaint event.
 
Event or Problem Description
Procedure performed: unknown event description: in a [age] year-old patient treated for adnexal torsion, when the trocar is used, the tip is bent allowing not its introduction after incision.Clinical consequences: change of introducer.No consequences for the patient.Additional information received by email from the customer on (b)(6)2020 : the operation was an adnexal torsion support, the incident was identified when trying to use the device for insertion.The obturator was well in the canula at the time of use.Normal use of the device has been described without the application of excessive force.Intervention: change of introducer patient status: no patient injury or illness occurred associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a damaged obturator tip.The distal tip of the obturator was fractured, but the fragment was not returned for evaluation.Based on the condition of the returned unit and the description of the event, it is likely that the obturator tip broke due to exposure to lipids and/or material abnormalities during the manufacturing process.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.A bent obturator tip is not considered to be reportable as it is unlikely to cause or contribute to death or serious injury.However, the event is reportable due to the fractured obturator tip that was observed during the evaluation of the returned unit.

Brand Name
CFF14, 5X75 KII FIOS ADVFIX DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10246623
Report Number2027111-2020-00495
Device Sequence Number18981139
Product Code GCJ
UDI-Device Identifier00607915124618
UDI-Public(01)00607915124618(17)221121(30)01(10)1371832
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2022
Device Model NumberCFF14
Device Catalogue Number101473833
Device Lot Number1371832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1